MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. TRANSVERSE CONNECTOR, ROD TO ROD (35 MM W); APPLIANCE, FIXATION, SPINAL INTERLAMINAL

ZIMMER BIOMET SPINE, INC. TRANSVERSE CONNECTOR, ROD TO ROD (35 MM W); APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 07.01721.003
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the transverse connector was inserted into the body, the left side engaged properly with the rod, but the right side did not engage correctly.As a result, the connector was removed and not used.Intraoperatively, it was confirmed from a distance that the connector had sufficient engagement range, and there was no apparent contact with the bone or other structures.Both clamps were loosened and handed to the surgeon.Since the right side would not engage, the surgeon loosened it slightly further.Although attempts were made to push in the right side, applying excessive force could have caused cervical spine injury.After several attempts, the procedure was completed as planned, but without implanting the transverse connector.There was no patient impact.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Additional Manufacturer Narrative
Corrections in d9 and h3.Additional information in h6: investigation type, findings, and conclusions.A review of the dhr was conducted and found no indications of manufacturing issues.An inspection of the part shows revealed debris in the threads of the insert.A functional inspection was performed by attempting to thread the nut on the insert which revealed force needed to be applied to turn the nut.Further functional inspection with a virage spine model revealed both inserts were able to attach to the rods.This event likely cannot be attributed to manufacturing or design related issues.The complaint is unrefuted for virage tranverse connector for the failure of misalignment.A definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.This device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
TRANSVERSE CONNECTOR, ROD TO ROD (35 MM W)
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key23842575
Report Number3012447612-2025-00385
Device Sequence Number21321579
Product Code KWP
UDI-Device Identifier03662663112673
UDI-Public(01)03662663112673(10)T11264
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133556
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.01721.003
Device Lot NumberT11264
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic